Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Abnormal periods, abdominal pain. Taking birth control. Normal to have orange periods?

For the past few months my period has been very strange. It all started in November when I had my period for two weeks straight. I went to my doctor and she said that it was because I was stressed, so I kinda just ignored it. Then the next month I started having pain on my lower left abdomin, I thought it was just cramps . Then for te next three months I didn t have my period at all. I usually get my period when my Birth control pill changes color. But nothing happened. I don t think it ha anything to do with my birth control because I ve been taking the same one for two years now. Anyways I started my period today. I noticed it was a strange orange glossy color. Is that normal? What could be the cause of it?
Wed, 6 Feb 2013
Report Abuse
Geriatrics Specialist 's  Response
hello ashley,

it is normal to have slight change of menstrual bleeding on first day of periods, you should have a normal period within the next month after taking emergency contraceptive pills .
Sometimes, emergency contraception can change the length of your monthly menstrual cycle, making your next period come as much as a week earlier or a week later than usual.
Some women also find that the hormones in the pills can cause unexpected bleeding, but this is not a common or serious side effect. If your next period is late, you might consider getting a pregnancy test.
the abdominal pain are usually due to the shredding of products of pregnancy,if it continuous,
you have to consult an gynaecologist

hoping answered your query,
let me know if you have future queries about the problem

dr.surendiran hcmagic
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Hormonal contraceptive


Abnormal periods, abdominal pain. Taking birth control. Normal to have orange periods?

hello ashley, it is normal to have slight change of menstrual bleeding on first day of periods, you should have a normal period within the next month after taking emergency contraceptive pills . Sometimes, emergency contraception can change the length of your monthly menstrual cycle, making your next period come as much as a week earlier or a week later than usual. Some women also find that the hormones in the pills can cause unexpected bleeding, but this is not a common or serious side effect. If your next period is late, you might consider getting a pregnancy test. the abdominal pain are usually due to the shredding of products of pregnancy,if it continuous, you have to consult an gynaecologist hoping answered your query, let me know if you have future queries about the problem dr.surendiran hcmagic